MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1412140-J
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Ischemia (1942); Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Approximately thirty-eight (38) days post initial procedure, routine follow-up identified stenosis in the left iliac limb >50% due to both thrombus and stent kink.The native aneurysm sac measured at 49mm.There was no evidence of an endoleak.Additionally, there was critical limb ischemia of the right lower extremity.The patient is being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the left common iliac artery occlusion with thrombus and the iliac stent kink are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest two (2) reintervention procedures were completed on the same day.The left iliac artery occlusion was treated by left femoral cutdown with thrombectomy of left femoral artery clot.Angioplasty was performed on the left iliac stent and left common femoral artery.While in post-anesthesia care unit the patient developed right lower extremity ischemia distal to right femoral artery.Embolectomy of right common femoral artery, proximal of the superior femoral artery (sfa) and profunda femoris artery was performed.The final angio showed patent sfa, popliteal arteries and 3 vessel runoffs down to the ankle.There was no clot or stenosis.These findings were discovered during an examination of operative note and discharge summary.The most likely causation for the left iliac occlusion that there was a 50 percent stenosis in the left common iliac artery secondary to plaque prior to the index procedure.The most likely causation for the left common iliac artery thrombus with occlusion was the stent kink in the left iliac limb.Procedure related harms for this adverse event/incident were an immediate post operative right common femoral artery, superficial femoral artery and profunda stenosis with right lower leg ischemia and an additional endovascular procedure.The final patient status was reported to be discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B2: outcomes attributed to ae - updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove code 4614.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Approximately thirty-eight (38) days post initial procedure, routine follow-up identified stenosis in the left iliac limb >50% due to both thrombus and stent kink.The native aneurysm sac measured at 49mm.There was no evidence of an endoleak.Additionally, there was critical limb ischemia of the right lower extremity.The patient is being monitored.After the initial report.Clinical assessment also shows reasonable evidence to suggest two (2) reintervention procedures were completed on the same day.The left iliac artery occlusion was treated by left femoral cutdown with thrombectomy of left femoral artery clot.Angioplasty was performed on the left iliac stent and left common femoral artery.While in post-anesthesia care unit the patient developed right lower extremity ischemia distal to right femoral artery.Embolectomy of right common femoral artery, proximal of the superior femoral artery (sfa) and profunda femoris artery was performed.The final angio showed patent sfa, popliteal arteries and 3 vessel runoffs down to the ankle.There was no clot or stenosis.Reportedly, the patient did well post-reintervention and was discharged home one day post-operative.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15403501
Report Number3008011247-2022-00109
Device Sequence Number6197932
Product Code MIH
UDI-Device Identifier00850007370183
UDI-Public(01)00850007370183(17)250217(10)FS021622-45
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberTV-IL1412140-J
Device Lot NumberFS021622-45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS021422-46).; OVATION IX ILIAC LIMB (LN FS022522-21).; OVATION PRIME FILL POLYMER (LN FF021722-01).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale